Suggest treatment to manage the side effects of chemotherapy

default
Posted on Wed, 10 Jun 2015 in Cancer
Question: Help needed

3 sessions of chemo so far and been in hosp twice for fluids .

What can be done and does chemo need to be stopped ? No vomitting or dirrhea .

On oxyplatin and raltitrexed
doctor
Answered by Dr. Hardik Sanghvi 8 hours later
Brief Answer:
It is very common with chemotherapy.

Detailed Answer:
Hi, dear
I have gone through your question. I can understand your concern.
You are taking chemotherapy and you have side effects of chemotherapy.
This type of side effects are common. If your general health is good and you can tolerate chemotherapy then it should not be stopped.

If you cannot tolerate then it can stopped and alternative can be used according to type of your cancer.

If you are not able to tolerate drug then please send me exact type and stage of cancer. So I can help you further. Otherwise continue your drug.

Hope I have answered your question, if you have doubt then I will be happy to answer. Thanks for using health care magic. Wish you a very good health.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Hardik Sanghvi 2 hours later
Ok was stage 3 and had surgery in march 2014 for colon cancer

Now mets to liver and few to peritoneal
Irinitecan and xeloda failed

Now on oxyplatin and raltitrexed .

Cea was 65 before chemo
Cea 80 after round 1
Cea 55 after round 2
doctor
Answered by Dr. Hardik Sanghvi 16 minutes later
Brief Answer:
You should continue your oxyplatin.

Detailed Answer:
Hi, dear
I have gone through your question. I can understand your concern. You had colon cancer and now metastasis in liver. It is stage 4 cancer. Chemotherapy is needed. you should take chemotherapy. Two drugs are already failed. And now you are on oxyplatin and it is working. So according to my opinion you should continue oxyplatin. Don't worry about side effects till it is tolerable.

Hope I have answered your question, if you have doubt then I will be happy to answer.
Thanks for using health care magic.
Wish you a very good health.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Hardik Sanghvi 43 minutes later
What makes it not tolerable ?

He has bad appetite loss tierdness and this dehydration prob main

But can this not work too . ?The xeloda was used after surgery only

What does the cea pattern tell u?
doctor
Answered by Dr. Hardik Sanghvi 27 minutes later
Brief Answer:
Your side effects are very common with oxyplatin.

Detailed Answer:
Hi, dear
I have gone through your question. I can understand your concern.
Nause, vomiting dehydration are common with oxyplatin. He should take other medicine to lessen the side effects. Ondansetrone can be used for nausea and vomiting. Fluid therapy for dehydration.

Check liver function test, kidney function test and complete blood count. If there are altered test results then it should be stopped. Similarly if he has allergy, shortness of breath, sign of serious lung disease then the drug can be stopped. Further if he develops persistent diarrhoea or dehydration despite of other treatment then it can be stopped. At this point of time, you haven't discussed about features to stop it. Discuss with his treating doctor accordingly. accordingly.

The CEA is improving. It is marker of tumour. And its level is reduced after two dosage of chemotherapy. It suggest some improvement in his condition and drug is working.

So don't worry. Just continue your treatment. Let his doctor know about the dehydration. He/she can start measures to counter that.

Hope I have answered your question, if you have doubt then I will be happy to answer. Thanks for using health care magic.
Wish you a very good health.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Hardik Sanghvi 49 minutes later
Main is appetite and fluid
Intake issues and very tierd. And lost lot weight as appetite issues .

ALP is 227
ALT is 135

Kidney normal and others normal . The above raised after chemo .
doctor
Answered by Dr. Hardik Sanghvi 6 hours later
Brief Answer:
You have some liver damage.

Detailed Answer:
Hi, dear
I have gone through your question. I can understand your concern.
Your liver enzymes are elevated. It suggest some liver damage.
Transient elevation of liver enzymes can occur with oxyplatin.

You should consult your doctor and investigate further for liver damage. You should go for physical examination to check ascitis & ultrasound abdomen to check formation of nodule.

Ask your oncologist about your liver function test. If needed stop the oxyplatin. But the risk benefit ration should be taken in to account.

Hope I have answered your question. If you have any doubts then feel free to ask me. I will be happy to answer you.
Thanks for using health care magic.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Hardik Sanghvi 1 hour later
Could
He have ascites ? The oncologist thought results were ok and said alp elevated after round 1 but stable since
doctor
Answered by Dr. Hardik Sanghvi 1 hour later
Brief Answer:
Examination is needed to check that.

Detailed Answer:
Hi, dear
I have gone through your question. I can understand your concern.
Transient rise in liver enzymes is common. If your oncologist said that it is stable and ok then no need to think of that. Don't worry dear. Just be relaxed.
Continue your drug and go for regular test to check effect and side effects of oxyplatin.
Hope I have answered your question, if you have doubt then I will be happy to answer. Thanks for using health care magic. Wish you a very good health.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Hardik Sanghvi 1 hour later
Ok what is approx survival length on oxyplatin and raltitrexed ?

Can it increase more with tace ?
doctor
Answered by Dr. Hardik Sanghvi 16 hours later
Brief Answer:
Prognosis is very poor.

Detailed Answer:
Hi, dear
Prognosis is very poor for advanced colon cancer with metastasis in the liver.
Median survival rate on oxyplatin and raltitrexed is 21 to 24 months.
5 year survival rate is approximately 8 to 10%.

It can slightly increased with TACE.
Trans arterial chemoembolisation has two main advantage. It can cut the blood supply of tumour cells and prevent the growth. Higher dosage can be delivered to the specific cells so it has less systemic side effects.
However overall prognosis remains poor. Moreover it depends on patients general condition and other factors also. So survival rate given is average. It is different from patients to patient.

Hope I have answered your question. If you have any further questions then feel free to ask me. i will be happy to answer.

Thanks for using health care magic.
Wish you a very good health.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Hardik Sanghvi

Hematologist

Practicing since :2008

Answered : 7039 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Treatment/Therapy
Lab Tests ,  
Medical Topics

Recent questions on  Liver damage

doctor1 MD

What will happen if one takes 10tablets of dolo 650g at one time

doctor1 MD

If a person with alpha1 antitrepsy suffers a hard blow to their chest can it be a life threatening injury?? What if they have already had damage...

doctor1 MD

Hey doctor, Last night after visiting a friends house I was bitten by mosquitos and also some sort of insect/possibly spider as well? The mosquito...

doctor1 MD

I was on methotrexate and began to notice my urine turning orange, the whites of my eyes turning orange, my stools turning whitish, nausea, hives...

doctor1 MD

Hi. I Overdosed on pills a year and a half ago, attempted suicide . I took like 9 pills. There were 6 midols, and 3 motion sickness tablets. Often...

Get personalised answers from verified doctor in minutes across 80+ specialties

193 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2